Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 23, 2011, 2:02 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 24, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2011, 2:02 PM MDT (20:02 UTC)
- In effect from
- Mar 24, 2011, 12:00 PM MDT
- Expired
- Mar 24, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3765 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS84 KEPZ 232002 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 202 PM MDT WED MAR 23 2011 ...RED FLAG WARNING IN EFFECT FOR THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITIES BELOW 15 PERCENT AND A VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITIES BELOW 15 PERCENT AND A VERY HIGH FIRE DANGER... .A SERIES OF PACIFIC STORM SYSTEMS WILL BE MOVING ACROSS THE REGION WHICH WILL SETUP AN INCREASING WEST-SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A STRENGTHENING LEE TROUGH WILL ALSO DEVELOP HELPING TO BRING BREEZY CONDITIONS TO THE REGION THURSDAY AND FRIDAY. THESE WINDS COMBINED WITH THE ALREADY DRY AIR IN PLACE AND HIGH TO VERY HIGH FIRE DANGER COULD RESULT IN CRITICAL FIRE CONDITIONS BEING MET. NMZ110>113-TXZ055-056-241300- /O.UPG.KEPZ.FW.A.0012.110324T1800Z-110325T0200Z/ /O.NEW.KEPZ.FW.W.0014.110324T1800Z-110325T0200Z/ /O.NEW.KEPZ.FW.A.0013.110325T1800Z-110326T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 202 PM MDT WED MAR 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON THURSDAY THROUGH 8 PM THURSDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JMG
2 follow-up statements
708 WWUS84 KEPZ 241228 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 628 AM MDT THU MAR 24 2011 ...RED FLAG WARNING IN EFFECT FOR THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITIES BELOW 15 PERCENT AND A VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITIES BELOW 15 PERCENT AND A VERY HIGH FIRE DANGER... .A SERIES OF PACIFIC STORM SYSTEMS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL SET UP INCREASING WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A LEE TROUGH OVER EASTERN NEW MEXICO WILL ALSO CONTRIBUTE TO BREEZY CONDITIONS THURSDAY AND FRIDAY. THESE WINDS...COMBINED WITH THE LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS THIS AFTERNOON AND FRIDAY. NMZ110>113-TXZ055-056-242100- /O.CON.KEPZ.FW.W.0014.110324T1800Z-110325T0200Z/ /O.CON.KEPZ.FW.A.0013.110325T1800Z-110326T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 628 AM MDT THU MAR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON THURSDAY THROUGH 8 PM THURSDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
880 WWUS84 KEPZ 241909 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 109 PM MDT THU MAR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW 15 PERCENT AND VERY HIGH FIRE DANGER RATINGS... ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW 15 PERCENT AND VERY HIGH FIRE DANGER RATINGS... .A SERIES OF UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL SET UP INCREASING WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A LEE TROUGH OVER EASTERN NEW MEXICO WILL ALSO CONTRIBUTE TO BREEZY CONDITIONS THURSDAY AND FRIDAY. THESE WINDS...COMBINED WITH THE LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS THIS AFTERNOON AND FRIDAY. NMZ110>113-TXZ055-056-250315- /O.UPG.KEPZ.FW.A.0013.110325T1800Z-110326T0200Z/ /O.NEW.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/ /O.CON.KEPZ.FW.W.0014.000000T0000Z-110325T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 109 PM MDT THU MAR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON THURSDAY THROUGH 8 PM THURSDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 23, 3:21 AM MDT, 10 hours 41 minutes earlier.
Area forecast discussion, Mar 23, 3:21 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 321 AM MDT WED MAR 23 2011 .SYNOPSIS... A STRONG WEST TO SOUTHWEST FLOW PATTERN ALOFT WILL MAINTAIN DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES FOR THE REMAINDER OF THE WEEK. A SERIES OF UPPER LEVEL TROUGHS MOVING IN THE FLOW WILL GENERATE BREEZY TO WINDY CONDITIONS FOR THURSDAY THROUGH SUNDAY DURING THE AFTERNOON. DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO NEXT WEEK. && .DISCUSSION... DRY AND MILD CONDITIONS WITH CLEAR SKIES WILL OCCUR TODAY AS A SHORT WAVE RIDGE PASSES OVER THE STATE TODAY. WINDS WILL BE LIGHTER TODAY DUE TO A RELAXED PRESSURE GRADIENT OVER THE STATE AND SOMEWHAT WEAKER WINDS ALOFT. TEMPERATURES WILL BE NEAR SEASONAL NORMALS TODAY AND TONIGHT. A THE FIRST IN A SERIES OF UPPER LEVEL TROUGHS EMBEDDED IN A STRONG WESTERLY FLOW ALOFT WILL PASS NORTH OF THE LOCAL FORECAST AREA ON THURSDAY. THIS WILL BE FOLLOWED BY ANOTHER SYSTEM ON FRIDAY AND ANOTHER ONE ON SATURDAY...FOLLOWED BY A STRONGER TROUGH ON SUNDAY. ALL OF THESE SYSTEMS WILL HAVE LITTLE TO NO MOISTURE ASSOCIATED WITH THEM FOR THE LOCAL AREA WITH NO CHANCE FOR PRECIPITATION. THESE TROUGH SYSTEMS WILL INDUCE THE FORMATION OF SURFACE LEE TROUGHS EAST OF THE MOUNTAINS THAT WILL TIGHTEN THE PRESSURE GRADIENT AND INCREASE SURFACE WIND SPEEDS. BREEZY TO WINDY CONDITIONS ARE EXPECTED EACH AFTERNOON FOR THURSDAY THROUGH SUNDAY. MODELS INDICATE THAT THE SUNDAY SYSTEM MAY GENERATE THE STRONGEST WINDS THAT MAY APPROACH ADVISORY CRITERIA ALONG WITH AREAS OF BLOWING DUST. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS FOR THE WEEK. DRY CONDITIONS WILL PERSIST WELL INTO NEXT WEEK WITH ADDITIONAL UPPER LEVEL STORM SYSTEMS EXPECTED TO MOVE THROUGH THE REGION. && .AVIATION...VALID 23/12Z-24/12Z... VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. SFC WINDS WILL BECOME SOUTHWEST 5 TO 10 KTS AFT 18Z. && .FIRE WEATHER... LIGHTER WINDS WILL OCCUR TODAY DUE TO WEAK SURFACE PRESSURE GRADIENTS ACROSS THE STATE. DRY CONDITIONS WITH VERY LOW RELATIVE HUMIDITY VALUES IN THE AFTERNOON WILL PERSIST FOR THE REMAINDER OF THE WEEK. A SERIES OF TROUGHS WILL PASS NORTH OF THE FORECAST AREA BEGINNING ON THURSDAY. AS A RESULT...WIND SPEEDS WILL INCREASE BACK TO BREEZY TO WINDY FOR THURSDAY THROUGH SUNDAY DURING THE AFTERNOON. RED FLAG CRITERIA MAY MET EACH DAY OR BE VERY CLOSE FOR MOST FIRE ZONES. VERY DRY CONDITIONS EXPECTED TO CONTINUE INTO NEXT WEEK WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 45 80 49 77 / 0 0 0 0 0 SIERRA BLANCA TX 75 43 81 47 77 / 0 0 0 0 0 LAS CRUCES 74 41 78 46 77 / 0 0 0 0 0 ALAMOGORDO 72 39 76 44 74 / 0 0 0 0 0 CLOUDCROFT 51 28 54 34 53 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 71 36 74 41 74 / 0 0 0 0 0 SILVER CITY 64 32 65 36 64 / 0 0 0 0 0 DEMING 73 38 76 42 76 / 0 0 0 0 0 LORDSBURG 73 36 75 41 74 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, Mar 23, 5:46 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 546 AM MDT WED MAR 23 2011 NMZ022>025-030>032-TXZ055-056-241200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 546 AM MDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS WILL EACH AFTERNOON FOR THURSDAY THROUGH SUNDAY. STRONGEST WINDS MAY OCCUR ON SUNDAY WITH AREAS OF BLOWING DUST POSSIBLE. WITH PERSISTENT DRY CONDITIONS IN PLACE...FIRE DANGER REMAINS HIGH WITH THE INCREASED WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:04 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 7 hr |
| Mar 23, 2:02 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 23 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.